Hopf bifurcation and stability analysis of a congestion control model with delay in wireless access network. (English) Zbl 1474.34490

Summary: We drive a scalar delay differential system to model the congestion of a wireless access network setting. The Hopf bifurcation of this system is investigated using the control and bifurcation theory; it is proved that there exists a critical value of delay for the stability. When the delay value passes through the critical value, the system loses its stability and a Hopf bifurcation occurs. Furthermore, the direction and stability of the bifurcating periodic solutions are derived by applying the normal form theory and the center manifold theorem. Finally, some examples and numerical simulations are presented to show the feasibility of the theoretical results.


34K18 Bifurcation theory of functional-differential equations
34K20 Stability theory of functional-differential equations
Full Text: DOI


[1] Low, S. H.; Paganini, F.; Wang, J.; Doyle, J. C., Linear stability of TCP/RED and a scalable control, Computer Networks, 43, 5, 633-647 (2003) · Zbl 1078.68542 · doi:10.1016/S1389-1286(03)00304-9
[2] Misra, V.; Gong, W.-B.; Towsley, D., Fluid-based analysis of a network of AQM routers supporting TCP flows with an application to RED, Proceedings of the ACM SIGCOMM Computer Communication Review
[3] Yang, R.; Shi, P.; Liu, G. P., Filtering for discrete-time networked nonlinear systems with mixed random delays and packet dropouts, IEEE Transactions on Automatic Control, 56, 11, 2655-2660 (2011) · Zbl 1368.93734 · doi:10.1109/TAC.2011.2166729
[4] Hsieh, H. C.; Leu, J. S.; Shih, W. K., Reaching consensus underlying an autonomous local wireless sensor network, International Journal of Innovative Computing, Information and Control, 6, 4, 1905-1914 (2010)
[5] Hamadneh, N.; Murray, D.; Dixon, M.; Cole, P., Weighted RED (WTRED) strategy for TCP congestion control, Informatics Engineering and Information Science. Informatics Engineering and Information Science, Communications in Computer and Information Science, 252, 2, 421-434 (2011), Berlin, Germany: Springer, Berlin, Germany · doi:10.1007/978-3-642-25453-6_37
[6] Gentile, F. S.; Moiola, J. L.; Paolini, E. E., Nonlinear dynamics of internet congestion control: a frequency-domain approach, Communications in Nonlinear Science and Numerical Simulation, 19, 4, 1113-1127 (2014) · Zbl 1457.37113
[7] Guo, S.; Zheng, H.; Liu, Q., Hopf bifurcation analysis for congestion control with heterogeneous delays, Nonlinear Analysis: Real World Applications, 11, 4, 3077-3090 (2010) · Zbl 1208.34121 · doi:10.1016/j.nonrwa.2009.10.027
[8] Ding, D.; Zhu, J.; Luo, X., Hopf bifurcation analysis in a fluid flow model of Internet congestion control algorithm, Nonlinear Analysis: Real World Applications, 10, 2, 824-839 (2009) · Zbl 1167.34334 · doi:10.1016/j.nonrwa.2007.11.006
[9] Zheng, Y. G.; Wang, Z. H., Stability and Hopf bifurcation of a class of TCP/AQM networks, Nonlinear Analysis: Real World Applications, 11, 3, 1552-1559 (2010) · Zbl 1188.93098 · doi:10.1016/j.nonrwa.2009.03.008
[10] Guo, S.; Liao, X.; Liu, Q.; Li, C., Necessary and sufficient conditions for Hopf bifurcation in exponential RED algorithm with communication delay, Nonlinear Analysis: Real World Applications, 9, 4, 1768-1793 (2008) · Zbl 1154.34376 · doi:10.1016/j.nonrwa.2007.05.014
[11] Yang, H. Y.; Tian, Y. P., Hopf bifurcation in REM algorithm with communication delay, Chaos, Solitons and Fractals, 25, 5, 1093-1105 (2005) · Zbl 1198.93099 · doi:10.1016/j.chaos.2004.11.085
[12] Hollot, C. V.; Misra, V.; Towsley, D.; Gong, W., Analysis and design of controllers for AQM routers supporting TCP flows, IEEE Transactions on Automatic Control, 47, 6, 945-959 (2002) · Zbl 1364.93279 · doi:10.1109/TAC.2002.1008360
[13] Ding, D. W.; Qin, X. M.; Wang, N., Hybrid control of Hopf bifurcation in a dual model of Internet congestion control system, Nonlinear Dynamics, 1-10 (2013) · Zbl 1306.93056 · doi:10.1007/s11071-013-1187-y
[14] Gentile, F. S.; Moiola, J. L.; Paolini, E. E., Nonlinear dynamics of internet congestion control: a frequency-domain approach, Communications in Nonlinear Science and Numerical Simulation, 19, 4, 1113-1127 (2014) · Zbl 1457.37113
[15] Liu, F.; Xiong, G.; Guan, Z. H., Stability analysis and control Hopf bifurcation in a FAST TCP model, Proceedings of the IEEE 32nd Chinese Control Conference (CCC ’13)
[16] Xiao, M.; Jiang, G.; Zhao, L., State feedback control at Hopf bifurcation in an exponential RED algorithm model, Nonlinear Dynamics, 1-16 (2014)
[17] Kuang, Y., Delay Differential Equations: With Applications in Population Dynamics (1993), New York, NY, USA: Academic Press, New York, NY, USA · Zbl 0777.34002
[18] Beretta, E.; Kuang, Y., Geometric stability switch criteria in delay differential systems with delay dependent parameters, SIAM Journal on Mathematical Analysis, 33, 5, 1144-1165 (2002) · Zbl 1013.92034 · doi:10.1137/S0036141000376086
[19] Irving, R. S., Integers, Polynomials, and Rings: A Course in Algebra (2004), Berlin, Germany: Springer, Berlin, Germany · Zbl 1046.00002
[20] Hassard, B. D., Theory and Applications of Hopf Bifurcation (1981), CUP Archive · Zbl 0474.34002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.